Alert archive / Pennsylvania / Flash Flood Warnings in 2007
Flash Flood Warning 19, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jul 5, 2007, 3:40 PM EDT for Dauphin County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2007, 3:40 PM EDT (19:40 UTC)
- Expired
- Jul 5, 2007, 6:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Dauphin County, PA
The radar
The State College radar (KCCX), 118 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KCTP 051942
FFWCTP
PAC043-052245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
340 PM EDT THU JUL 5 2007
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 645 PM EDT...
* AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER SOUTHERN DAUPHIN COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COLONIAL
PARK...HARRISBURG...HERSHEY...HUMMELSTOWN...LINGLESTOWN...
MIDDLETOWN...PROGRESS AND STEELTON.
SLOW MOVING THUNDERSTORMS HAVE PRODUCED 2 TO 3 INCHES OF RAIN OVER
PORTIONS OF SOUTHERN DAUPHIN COUNTY. ADDITIONAL RAINFALL WILL CAUSE
FLASH FLOODING OVER THE AREA. BEAVER CREEK WILL EXPERIENCE SHARP
RISES AND FLOODING. URBAN AND POOR DRAINAGE AREAS WILL ALSO
EXPERIENCE FLOODED ROADS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DONT DROWN
PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4015 7673 4020 7658 4045 7668 4039 7699
4026 7690
$$
FORECASTER: JUNGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 3:38 PM EDT, 2 minutes earlier.
Area forecast discussion, Jul 5, 3:38 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 338 PM EDT THU JUL 5 2007 .SYNOPSIS... WARM AND HUMID AIR WILL COVER ALL OF CENTRAL PENNSYLVANIA INTO THE OVERNIGHT. A COLD FRONT...EXTENDING FROM LAKE HURON TO CHICAGO...WILL PUSH TO THE EAST TODAY AND CROSS CENTRAL PENNSYLVANIA TONIGHT. THE INTERACTION OF THIS FRONT WITHE THE WARM...MOIST AIRMASS WILL CAUSE NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP. MAINLY DRY AND PLEASANTLY WARM WEATHER IS EXPECTED TO MOVE IN FRIDAY AND LAST INTO THE WEEKEND AS A LARGE AREA OF HIGH PRESSURE SLIDES BY TO THE SOUTH OF PENNSYLVANIA. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... ACTIVITY IS STARTING TO ORGANIZE AROUND A LAKE BREEZE...AS WELL AS ASSOCIATED WITH THE MESO CIRCULATION MOVING OUT OF EASTERN OHIO. STILL SEEING MARGINAL INSTABILITY BUT FAIRLY STRONG SPEED SHEAR THROUGH THE MID LEVELS. THIS HAS PROMOTED A SEVERE THUNDERSTORM WATCH FOR NORTHERN PA...WHICH MAY NEED TO BE EXPANDED LATER TODAY. ACTIVITY SHUD INCREASE AS THE AFTERNOON WEARS ON...WITH A BROKEN SQUALL LINE BECOMING THE DOMINANT FEATURE ACROSS NORTHERN TIER AND HEAVY RAIN/POSSIBLY SEVERE STORMS MOVING EAST THROUGH THE LAURELS AND SOUTH-CENTRAL MOUNTAINS. SOUTHERN STORMS ARE VERY TROPICAL IN NATURE...WITH 4IN/HR AMOUNTS REPORTED BY SOME OBSERVERS IN WESTERN PA. AS THE COLD FRONT REFORMS OVER EASTERN PA AND THE COASTAL PLAIN LATER TONIGHT...WE WILL SEE THE USUAL DIURNAL STABILIZATION AND PRECIP BECOMING MORE SCATTERED BEFORE DYING OFF ALTOGETHER LATE AT NIGHT. PROBABLY SEE A FAIR AMOUNT CLOUDS AND EVEN SOME DENSE FOG LATER TONIGHT...ESPECIALLY WHEREVER IT RAINS HARD THIS AFTERNOON AND EVENING. OTHER THAN THAT...THE BULK OF THE WEATHER WILL OCCUR BEFORE MIDNIGHT. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... FOLLOWED AN ENSEMBLE MOS POP WHICH LEANS TOWARD A DRIER AND LESS UNSETTLED DAY OVERALL. CANNOT RULE OUT A SHOWER OR ISOLATED STORM...BUT THINK IT WILL AN IMPROVEMENT ON WHAT WE HAVE HAD THE LAST FEW DAYS. 850 TEMPS FROM 13-17C WITH NW FLOW...WE SHUD EASILY SEE TEMPS IN THE 70S TO LOWER 80S. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... DEFINITELY THE EASIER PART OF THIS FORECAST. COLD FRONT THROUGH BY FRI EVE WITH DRIER LOW LEVEL AIR WORKING IN. WEAK MID LEVEL WAVE SLIDES BY TO OUR NORTH KEEPING MENTION OF SLIGHT CHANCE FOR A SHOWER ALONG NORTHERN TIER. A PERIOD OF QUIET WEATHER ARRIVES FOR SAT INTO SUN AS WESTERLY FLOW DEVELOPS. SAT WILL BRING SEASONAL TEMPS WITH WARMER AIR MOVING IN FOR SUN AS WARM FRONT SLIPS THROUGH. REGION REMAINS IN WARM SECTOR ON MON WITH ANOTHER VERY WARM AND HUMID DAY. AIR WILL BECOME UNSTABLE ENOUGH FOR TSTORMS TO POP. ACTIVITY WILL CONTINUE THROUGH WED AS FRONTAL BOUNDARY LINGERS NEARBY. TEMPS WILL GRADUALLY SLIP BACK TOWARDS NORMAL BUT HUMIDITY WILL REMAIN. BY THU IT LOOKS LIKE THE FRONT WILL BE PUSHED EASTWARD AWAY FROM THE REGION...USHERING IN DRIER AND COOLER AIR. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... THUNDERSTORMS HAVE ALREADY DEVELOPED OVER MUCH OF THE CWA...AND WILL/OR HAVE EFFECTED TAF SITES BY THE START OF THIS TAF PERIOD. THESE WILL CONTINUE THROUGH THE EVENING...AND A FEW SHOWERS MAY LINGER INTO THE OVERNIGHT HOURS BUT ALL IN ALL COVERAGE/INTENSITY WILL TAKE A DOWN TURN AFTER SUNSET. EVEN WITH A FRONT IN THE REGION...FOG FORMATION STILL LIKELY OVERNIGHT AS MOST OF THE CWA IS LIKELY TO SEE DECENT RAINFALL AND OVERNIGHT CLEARING...SO HAVE INCLUDED IN ALL TAF SITES. FOG WILL DISSIPATE MID MORNING. SLIGHTLY DRIER AIR BEHIND A COLD FRONT FOR FRIDAY...HOWEVER A WEAK DISTURBANCE WILL MOVE ACROSS THE REGION SPARKING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS IN THE AFTERNOON. HUMID AIRMASS RE ESTABLISHES ITSELF OVER THE AREA MONDAY AND TUESDAY...AND A FRONT PASSING THROUGH THE REGION WILL RESULT IN THUNDERSTORM ON THOSE DAYS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LACORTE NEAR TERM...LACORTE SHORT TERM...LACORTE LONG TERM...RXR AVIATION...CONNELLY
Hazardous weather outlook, Jul 5, 1:17 PM EDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 117 PM EDT THU JUL 5 2007 PAZ017>019-024>028-033>036-049>053-056>059-063>066-061730- CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-UNION-SNYDER- MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 117 PM EDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF CENTRAL PENNSYLVANIA AND THE SUSQUEHANNA VALLEY REGION THIS AFTERNOON AND THIS EVENING. A COLD FRONT WILL MOVE INTO NORTHWESTERN PENNSYLVANIA THIS AFTERNOON. WARM AND HUMID AIR ACROSS THE STATE WILL INTERACT WITH THIS FRONT TO TRIGGER SCATTERED STRONG TO SEVERE THUNDERSTORMS THAT WILL CONTINUE THROUGH THE EARLY EVENING HOURS. THE MAIN SEVERE WEATHER THREAT WILL BE IN THE FORM OF ISOLATED... DAMAGING STRAIGHT LINE WIND GUSTS AND HAIL. SEVERAL THUNDERSTORMS CROSSING THE SAME AREAS COULD DUMP BETWEEN 1 AND 2 INCHES OF RAIN WITHIN A FEW HOURS...AND LEAD TO MINOR FLOODING OF STREAMS AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOW PRESSURE MOVING FROM THE UPPER GREAT LAKES TO THE NEW ENGLAND STATES NEXT WEDNESDAY WILL PUSH A COLD FRONT ACROSS THE STATE. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS EVENING. PAZ004>006-010>012-037-041-042-045-046-061730- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING- 117 PM EDT THU JUL 5 2007 ...SEVERE THUNDERSTORM WATCH 487 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOW PRESSURE MOVING FROM THE UPPER GREAT LAKES TO THE NEW ENGLAND STATES NEXT WEDNESDAY WILL PUSH A COLD FRONT ACROSS THE STATE. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 5, 12:33 PM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1233 PM EDT THU JUL 5 2007 PAZ017-024>026-034-051700- BEDFORD-BLAIR-CAMBRIA-CLEARFIELD-HUNTINGDON- 1233 PM EDT THU JUL 5 2007 ...AN AREA OF HEAVY SHOWERS AND THUNDERSTORMS WILL AFFECT BLAIR...CAMBRIA...NORTHEASTERN BEDFORD...SOUTHWESTERN CLEARFIELD AND WESTERN HUNTINGDON COUNTIES... THE HEAVY SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE OUT OF WESTERN PENNSYLVANIA AND AFFECT THE AREA THROUGH MID AFTERNOON. TORRENTIAL DOWNPOURS ARE POSSIBLE WITH SOME OF THE HEAVIER SHOWERS AND STORMS...WITH FLOODING OF SOME LOW LYING AND POOR DRAINAGE AREAS POSSIBLE THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...I-99 BETWEEN MILE MARKERS 12 AND 51. FORECASTER: LA CORTE
Special weather statement, Jul 5, 1:37 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 137 PM EDT THU JUL 5 2007 PAZ024-051830- CAMBRIA- 137 PM EDT THU JUL 5 2007 ...A HEAVY SHOWERS AND THUNDERSTORMS WILL AFFECT SOUTHWESTERN CAMBRIA COUNTY... AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SHOWERS AND HEAVY THUNDERSTORMS 3 MILES NORTH OF WESTMONT...MOVING SLOWLY NORTHEAST. TORRENTIAL RAIN WILL FALL AS THESE SHOWERS AND STORMS MOVE INTO JOHNSTOWN AND SURROUNDING AREAS. RAINFALL AMOUNTS IN EXCESS OF 2 INCHES PER HOUR MAY BE EXPERIENCED IN SOME LOCATIONS. THIS WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LA CORTE
Special weather statement, Jul 5, 1:46 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 146 PM EDT THU JUL 5 2007 PAZ028-056-051845- JUNIATA-PERRY- 146 PM EDT THU JUL 5 2007 ...AN AREA OF SHOWERS AND HEAVY THUNDERSTORMS WILL AFFECT PERRY AND SOUTHWESTERN JUNIATA COUNTIES... AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS 11 MILES SOUTH OF LEWISTOWN...MOVING EAST AT 25 MPH. TORRENTIAL RAIN WILL FALL AS THESE SHOWERS AND STORMS MOVE INTO THE AREA...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RAINFALL AMOUNTS IN EXCESS OF 2 INCHES PER HOUR MAY BE EXPERIENCED IN SOME LOCATIONS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THESE SHOWERS AND STORMS WILL BE NEAR WALNUT AROUND 155 PM...SPRUCE HILL AROUND 200 PM...AND PORT ROYAL AROUND 205 PM. FORECASTER: LA CORTE
Special weather statement, Jul 5, 3:00 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 300 PM EDT THU JUL 5 2007 PAZ033-052000- SOMERSET- 300 PM EDT THU JUL 5 2007 ...STRONG THUNDERSTORMS WILL AFFECT SOMERSET COUNTY... AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 9 MILES EAST OF MOUNT PLEASANT TO 9 MILES EAST OF CONNELLSVILLE TO 5 MILES SOUTH OF CONNELLSVILLE...MOVING EAST AT 25 MPH. WIND GUSTS BETWEEN 40 AND 50 MPH AND VERY HEAVY RAIN ARE POSSIBLE WITH THESE STORMS. THIS WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL BE NEAR SEVEN SPRINGS AROUND 310 PM...JENNERSTOWN...ROCKWOOD...AND CASSELMAN AROUND 330 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100 AND 129. FORECASTER: LA CORTE
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:22 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 38 min |
| Jul 5, 2:28 PM EDT | Severe Thunderstorm Warning | CTP | Perry | 47 min |
| Jul 5, 3:23 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 37 min |
| Jul 5, 3:24 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 66 min |
| Jul 5, 3:36 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 54 min |
| Jul 5, 4:13 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 62 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.